AF Association
13,200 members16,081 posts

ECG & review....key questions?

Post ablation, my heart maintained NSR for just over two weeks, but has been romping along at a steady 100 for 15 days; in spite of the daily addition of 2x100 mg fleccainide to the 1.25 bisoprolol, I was already taking.

My BP machine is not registering irregular beats, just fast. As mentioned in an earlier post, the flec has made no difference.

The hospital asked my GP to send in a series of ECGs but most of these were poor quality so they've called me in tomorrow. My EP is on leave but, previously mentioned the possibility of cardioversion if my heart wasn't back in NSR after 2 weeks.

I'm worried that the longer this continues the more established the rogue signals will become. Would this be the case if the flec is creating the perfect conditions to keep the arrhythmia going?

The arrhythmia nurses have organised the ECG and will arrange for someone to review the results tomorrow, I think.

Any suggestions for key questions to ask would be much appreciated.

Am I likely to have to wait a long time for cardiovesion on the NHS?

We were hoping to leave for Scotland this weekend; I'm guessing I'll need to alter our plans if my heart doesn't settle soon.

Thanks,

Jan

4 Replies
oldestnewest

I looked back at the reports on your ECGs, wonder how many other versions of 'haven't a clue' there could be, seems we are a way from robots taking over from cardiologists/EPs! I hope the hospital ECGs are more helpful.

I thought the idea of taking Bisoprolol in conjunction with Flecainide was to stop the Flec causing tachycardia? I can't think of any other questions besides the ones you already came up with.

Shame about Scotland, I love it there. I hope it's a delay not a cancellation.

Best wishes for getting sorted soon.

Reply

Thanks Buffafly! I'll keep you posted!

I've only been taking flecainide since I became tachycardic, a couple of weeks ago.

If it looks as though a cardioversion is on the cards I'll change the ferry booking. Luckily CalMac do this FOC.

Jan

Reply

My experience seems to be a lot simpler and I'm not up to speed with all the jargon. I'm on 5mg Bisoprolol since an arrhythmia last August. My heartbeat went up to around 200 and eventually reduced to 110 after being pumped full of 'stuff' in A&E. After 5 hours I had cardioversion which sorted it all out, thankfully. Since then I had raised BP so my GP tried increasing Biso to 7.5mg. I was on this dose for 4 days and it caused major palps for 11 days until settling again. I added 5mg Amlodipine and apart from very light and brief palps here and there, all is well. I appreciate my story is nothing like yours, just wanted to share how the increase in Biso had a very negative impact and that the cardioversion was a blessing. Hope you get sorted quickly.

Reply

Thanks; really useful info, and good to know the cardioversion sorted you out.

This afternoon's ECG showed continuous flutter. The arrhythmia nurse thinks I'll be listed for cardioversion. I've put my name down on the cancellation list, otherwise it looks like a six week wait.

Who knows, it may flip back into nsr in the meantime.

Reply

You may also like...